MAUDE Adverse Event Report: ARTHREX, INC. BURR, STRAIGHT 20 MM, DIA. 3.1 MM; BURR,SURGICAL

ARTHREX, INC. BURR, STRAIGHT 20 MM, DIA. 3.1 MM; BURR,SURGICAL
Model Number BURR, STRAIGHT 20 MM, DIA. 3.1 MM
Medical Device Problem Code Defective Device (2588)
Health Effect - Clinical Codes Failure of Implant (1924); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/10/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
On 11/10/2023, it was reported by a sales representative via (b)(4) that an ar-200m motor with cable 3.5m was not recognized on the console and the customer had to be opened up instead of doing minimally invasive surgery.This was discovered during an unspecified procedure.Additional information received on 11/14/2023: this was discovered during a mis bunion procedure.Instead of doing minimally invasive surgery, the incision was required to be opened, and the bone was excised with a rongeur and a saw.The patient's quality of life was not reduced; healing time and outcome of the surgery may have been affected.The case was completed by opening the incision and reverting to an open procedure.There was a reported 30-45 minute delay in the procedure.There was no additional anesthesia administered.The patient's health status was stated as "okay.".
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6.Based on the information provided, which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude a most likely cause.There is no allegation against ar-300-b202 burr, straight 20 mm, dia.3.1 mm.There is no allegation against the ar-300-b202 burr, straight 20 mm, dia.3.1 mm.

Brand Name
BURR, STRAIGHT 20 MM, DIA. 3.1 MM
Common Device Name
BURR,SURGICAL
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
emily shafer
8009337001
MDR Report Key18282774
Report Number1220246-2023-09255
Device Sequence Number15165271
Product Code LXH
UDI-Device Identifier00888867185821
UDI-Public00888867185821
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 02/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBURR, STRAIGHT 20 MM, DIA. 3.1 MM
Device Catalogue NumberAR-300-B202
Device Lot Number055311
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/10/2023
Supplement Date Received by Manufacturer01/17/2025
Initial Report FDA Received Date12/07/2023
Supplement Report FDA Received Date02/10/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown